Alert archive / California / Hazardous Seas Warnings in 2022
Hazardous Seas Warning 21, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jun 21, 2022, 2:03 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2022, 2:03 AM PDT (09:03 UTC)
- Expired
- Jun 22, 2022, 2:05 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
301 WHUS76 KEKA 210903 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 203 AM PDT Tue Jun 21 2022 PZZ450-211715- /O.UPG.KEKA.SC.Y.0072.000000T0000Z-220623T0400Z/ /O.NEW.KEKA.SE.W.0021.220621T0903Z-220622T1000Z/ Pt St George to Cape Mendocino out 10 nm- 203 AM PDT Tue Jun 21 2022 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Very steep and hazardous seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-211715- /O.EXT.KEKA.GL.W.0027.000000T0000Z-220624T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 203 AM PDT Tue Jun 21 2022 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-211715- /O.CON.KEKA.GL.W.0027.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 203 AM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-211715- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 203 AM PDT Tue Jun 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
931 WHUS76 KEKA 211555 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Tue Jun 21 2022 PZZ470-220000- /O.CON.KEKA.GL.W.0027.000000T0000Z-220624T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 AM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ475-220000- /O.CON.KEKA.GL.W.0027.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and seas 11 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-220000- /O.CON.KEKA.SE.W.0021.000000T0000Z-220622T1000Z/ Pt St George to Cape Mendocino out 10 nm- 855 AM PDT Tue Jun 21 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM WEDNESDAY... * WHAT...Very steep and hazardous seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. $$ PZZ455-220000- /O.CON.KEKA.SC.Y.0072.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 855 AM PDT Tue Jun 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with occasional gusts to 35 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
025 WHUS76 KEKA 212123 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 223 PM PDT Tue Jun 21 2022 PZZ470-220530- /O.CON.KEKA.GL.W.0027.000000T0000Z-220624T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 223 PM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-220530- /O.CON.KEKA.GL.W.0027.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 223 PM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-220530- /O.CON.KEKA.SE.W.0021.000000T0000Z-220622T1000Z/ Pt St George to Cape Mendocino out 10 nm- 223 PM PDT Tue Jun 21 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Very steep and hazardous seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-220530- /O.CON.KEKA.SC.Y.0072.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 223 PM PDT Tue Jun 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
394 WHUS76 KEKA 220339 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 839 PM PDT Tue Jun 21 2022 PZZ470-221145- /O.CON.KEKA.GL.W.0027.000000T0000Z-220624T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 839 PM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-221145- /O.CON.KEKA.GL.W.0027.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 839 PM PDT Tue Jun 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-221000- /O.CON.KEKA.SE.W.0021.000000T0000Z-220622T1000Z/ Pt St George to Cape Mendocino out 10 nm- 839 PM PDT Tue Jun 21 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Very steep and hazardous seas 8 to 13 feet. North to northwest winds 15 to 30 kt, gusts up to 40 kt. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. * ADDITIONAL DETAILS...North to northwest winds 15 to 30 kt, gusts up to 40 kt. Strongest winds and highest seas around Pt St George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-221145- /O.CON.KEKA.SC.Y.0072.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 839 PM PDT Tue Jun 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS76 KEKA 220905 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 205 AM PDT Wed Jun 22 2022 PZZ450-221715- /O.CAN.KEKA.SE.W.0021.000000T0000Z-220622T1000Z/ /O.EXB.KEKA.SC.Y.0072.000000T0000Z-220625T0400Z/ Pt St George to Cape Mendocino out 10 nm- 205 AM PDT Wed Jun 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221715- /O.CON.KEKA.GL.W.0027.000000T0000Z-220622T1600Z/ /O.NEW.KEKA.SE.W.0022.220622T1600Z-220625T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 205 AM PDT Wed Jun 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 14 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PDT this morning. For the Hazardous Seas Warning, from 9 AM this morning to 9 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-221715- /O.EXT.KEKA.GL.W.0027.000000T0000Z-220624T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 205 AM PDT Wed Jun 22 2022 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-221600- /O.CON.KEKA.SC.Y.0072.000000T0000Z-220622T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 205 AM PDT Wed Jun 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 20, 3:03 PM PDT, 11 hours earlier.
Area forecast discussion, Jun 20, 3:03 PM PDT, 11 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
303 PM PDT Mon Jun 20 2022
.SYNOPSIS...High pressure aloft building across northern
California will result in increasingly hot interior temperatures
through mid-week. Cool northerly winds will persist near the
coast each afternoon. High pressure will likely keep northwest
California dry throughout the week, with plentiful sunshine.
&&
.DISCUSSION...An upper trough of low pressure will weaken over the
Western U.S. over the next couple of days as high pressure ridges
across from the E Pacific to another high over the S MS valley. As a
result, daytime high temperatures will climb over the century mark
across some interior valleys, particularly across Trinity, Lake, and
interior Mendocino counties. The heat risk will climb to near Heat
Advisory levels across portions of Lake County on Tuesday and
Wednesday, but the event still looks marginal enough (both with heat
risk and areal coverage) to preclude an advisory issuance at this
time.
Closer to the coast, an onshore component to the low-level wind flow
should keep temperatures in the 60s along the immediate coast, while
locations away from the coast may venture into the 70s. There is no
clear signal for hotter temperatures across the coastal plain through
the week, but there will be a very strong low-level inversion and a
very tight temperature gradient within the coastal zones, so we'll
continue to monitor the max temperature forecast closely.
Coastal low clouds will redevelop and expand once again tonight, but
the shrinking marine layer should keep the clouds less widespread
than previous nights and mainly confined to the Eel River Delta and
Humboldt Bay areas where more moisture pooling occurs. In general,
skies will be mostly clear through the week, with any coastal clouds
that do develop rapidly eroding with diurnal heating. /SEC
&&
.AVIATION...Surface pressure gradient looks to be steepening
through the afternoon, bringing gusty northerly winds to the coastal
terminals. Model soundings from the NAM show quite a bit of drying
at KCEC, indicative of subsidence as an offshore High persists over
the eastern Pacific. VFR/MVFR conditions at KCEC will last through
the evening and into Tuesday. Mixing heights begin to drop as the
evening approaches and a subsidence inversion sets in. This is more
prevalent at KUKI tonight as temperatures drop and mixing heights
come down. VFR expected at KUKI with calm winds overnight. KACV
appears to be the outlier with 700 foot ceilings lasting until the
late afternoon today. Clouds are scattering out at KACV as gusty
northerlies pick up for a brief stint. Light southerly winds at KACV
will set in late tonight and a return of sub 800 foot ceilings are
possible Tuesday morning, along with patchy fog or mist. /EYS
&&
.MARINE...Pressure contour heights are crowding the coastline
in a ridging scheme that will bring strong northerlies and gusts up
to Gale force through the mid week. The outer waters are beginning
to ramp up as buoy 46027, in the northern border of our CWA,
approaches 30 kts sustained and 35 kts of gusts. This will continue
for at least the next 36 hours with peak gusts approaching storm
level figures at 48 kts, late Tuesday night near Oregon outer
waters. Gale Warnings are in effect for the outer waters through
Wednesday morning and small craft advisories for the inner waters.
Locally derived wind waves and upper mid period swell out of the
North and Northwest will keep seas steep and hazardous, 10 to 13
feet at 10 seconds. /EYS
&&
.FIRE WEATHER...High pressure will build over the area through the
week. This will lead to a stable, warm, and dry airmass with
no chance of precipitation expected. Inland temperatures will heat
up through mid-week. High temperatures Tuesday and Wednesday are
expected be in upper 90s to lower 100s across the interior valleys.
Afternoon minimum RH will be in the low teens across the interior
Tuesday and Wednesday and may remain in the teens for many spots
through next weekend. Recoveries will be decent in the valleys, but
locally poor across ridges especially those in and around Lake
County. The combination of fair to poor overnight RH recoveries and
some wind gusts to 20 to 25 mph along the ridges of E zone 264 and
SE zone 277 may lead to an increased threat of fire spread. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM Wednesday for PZZ450.
Gale Warning until 9 PM Wednesday for PZZ470.
Small Craft Advisory until 3 AM Wednesday for PZZ455.
Gale Warning until 9 AM Wednesday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 20, 3:32 AM PDT, 22 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PDT Mon Jun 20 2022 CAZ101>115-211045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 332 AM PDT Mon Jun 20 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Hazardous Seas Warnings in California, 2022Every hazardous seas warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.